Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 140, NWS St. Louis, MO

May 13, 2010Pike County, Missouri; Calhoun County, Illinois

NWS St. Louis, MO issued this river flood warning at May 13, 2010, 12:11 PM CDT for Pike County, Missouri; Calhoun County, Illinois. It took effect at May 13, 2010, 10:01 PM CDT. It was in force for 12 days.

The area

The counties it named.

The facts

Issued
May 13, 2010, 12:11 PM CDT (17:11 UTC)
In effect from
May 13, 2010, 10:01 PM CDT
Expired
May 25, 2010, 8:46 PM CDT
In force
12 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Calhoun County, IL, Pike County, MO

The radar

The St Louis radar (KLSX), 65 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Clarksville Lock and Dam 24 (CLKM7).

Action stage
23 ft
Minor stage
25 ft
Moderate stage
31 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 13, 7:38 AM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, May 13, 7:38 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
738 AM CDT THU MAY 13 2010

.DISCUSSION...
/352 AM CDT THU MAY 13 2010/

AREA PROFILERS/VWP OBS WERE PICKING UP THE 50-60 KT SWLY LLJ AT H85
THAT WAS SUPPORTING SEVERAL MESOSCALE CONVECTIVE SYSTEMS ACROSS
KS/MO/IA/IL. THIS IS SLIGHTLY STRONGER THAN DEPICTED BY
MODEL GUIDANCE BUT OTHERWISE IN GOOD AGREEMENT. CONVECTION WILL
DIMINISH IN INTENSITY AND COVERAGE AS THE LLJ VEERS AND WEAKENS THIS
MORNING.

EARLY MORNING SFC ANALYSIS SHOWED A SFC LOW OVER NRN MO/SRN IA WITH
A WMFNT EXTENDING EWD THROUGH IL/IN AND A CDFNT EXTENDING SWWD
THROUGH KS/OK. THE SFC LOW CONTINUES LIFTING NEWD INTO THE GRTLKS
TODAY WHILE DRAGGING A CDFNT THROUGH MO/IL. WITH THE SFC WMFNT LOCATED
OVER NRN IL/IN BY AFTN...THE TIMING OF THE CDFNT IS A KEY ELEMENT
FOR DETERMINING THE LOCATION OF AFTN CONVECTION AND POTENTIAL SEVERE
WEATHER SINCE ITS POSITION WILL DETERMINE WHICH PARTS OF THE CWA ARE
IN THE UNSTABLE WARM SECTOR OUT AHEAD OF THE FNT. ATTM...MODEL
GUIDANCE AND EARLY MORNING SFC OBS SUPPORT THE IDEA THAT THE FRONT
WILL BE ORIENTED SW-NE FM FAR NERN MO AND WEST CENTRAL IL THROUGH
SWRN MO. ANOTHER FACTOR TO CONSIDER IS THE EFFECT OF SEVERAL OUTFLOW
BDRYS /NOTED ON RADAR FM EARLY MORNING CONVECTION/ WHICH MAY FOCUS
TSRA DVLPMT LATER THIS AFTN. MODEL GUIDANCE SUGGESTS THERE WILL BE
45-55 KTS OF 0-6 KM SHEAR ORIENTED NEARLY PARALLEL TO THE CDFNT AND
MLCAPE EXCEEDING 1000 J/KG. ALTHOUGH THE UPPER LOW WILL BE DISPLACED
TO THE NORTH...RIGHT ENTRANCE REGION OF H5 JET STREAK IS FCST TO BE
OVER MO/IL THIS AFTN AND MAY PROVIDE SOME UPPER LVL SUPPORT FOR
THUNDERSTORMS.

WILL CONTINUE THE GOING FLASH FLOOD WATCH THROUGH 7 PM GIVEN
PREVIOUSLY SATURATED SOILS...RAINFALL FM EARLY MORNING
CONVECTION...AND ANTICIPATED CONVECTION THIS AFTN.

APPEARS THAT MOST OF FRI AND FRI NIGHT SHOULD BE DRY AS HIGH
PRESSURE BUILDS IN TO THE AREA BEHIND THE CDFNT. RETURN FLOW SETS UP
ON SAT AFTN/EVE AS THE HIGH MOVES E OF THE AREA WITH ANOTHER LOW
PRES SYSTEM EXPECTED TO BRING SHRA/TSRA CHCS TO THE REGION ON SAT
NIGHT AND SUN. THE BETTER PRECIP CHCS APPEAR TO HOLD OFF UNTIL
SUN/SUN NIGHT. NO CHANGES PAST 12Z SUN.

KANOFSKY

&&

.AVIATION...
/735 AM CDT THU MAY 13 2010/

OUTFLOW FROM CONVECTION HAS MADE IT THROUGH ALL TAF LOCATIONS AS
OF 12Z. EXPECT SHOWERS AND PERHAPS A FEW RUMBLES OF THUNDER AS THE
NOCTURNAL MCS DISSIPATES OVERHEAD THIS MORNING. THEN THE BIG
QUESTION MARK IS IF WE CAN RESET FOR THE AFTERNOON AHEAD OF THE
FRONT. I THINK THOSE CHANCES ARE SMALL AND THEREFORE HAVE REMOVED
THE TEMPOS AT KSUS AND KSTL AND ONLY HAVE A CB AROUND TIME OF
FROPA.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR AUDRAIN MO-
     BOONE MO-CALLAWAY MO-COLE MO-FRANKLIN MO-GASCONADE MO-KNOX
     MO-LEWIS MO-LINCOLN MO-MARION MO-MONITEAU MO-MONROE MO-
     MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-SHELBY MO-ST.
     CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO.

IL...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ADAMS IL-BROWN
     IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, May 13, 10:33 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 AM CDT THU MAY 13 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1033 AM CDT THU MAY 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TO REDEVELOP THIS AFTERNOON
ALONG AND AHEAD OF A COLD FRONT. SHOULD THUNDERSTORMS DEVELOP THEY
COULD BE SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. THE STORMS MAY ALSO PRODUCE HEAVY RAINFALL WHICH MAY LEAD
TO FLASH FLOODING.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT ACROSS PARTS
OF CENTRAL AND NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY ACROSS SOUTHEAST
MISSOURI AND SOUTHWESTERN ILLINOIS.

THERE IS A CHANCE OF THUNDERSTORMS OVER CENTRAL AND SOUTHERN
MISSOURI ON SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON SUNDAY AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER AND FLOODING
REPORTS TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

SIPPRELL

In the hours before

Local storm report, May 13, 6:18 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 AM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 AM     FLASH FLOOD      1 N COLUMBIA            38.98N  92.32W
05/13/2010                   BOONE              MO   EMERGENCY MNGR

            BLACKFOOT ROAD ON THE NORTH SIDE OF COLUMBIA IS CLOSED
            DUE TO FLASH FLOODING.

&&

KANOFSKY
Local storm report, May 13, 7:13 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
713 AM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     FLASH FLOOD      4 NNW NEWARK            40.04N  92.01W
05/13/2010                   KNOX               MO   LAW ENFORCEMENT

            KNOX COUNTY SHERIFF REPORTS STATE ROUTE E SOUTH OF KNOX
            CITY IS CLOSED DUE TO FLASH FLOODING

&&

KANOFSKY
Local storm report, May 13, 7:27 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
727 AM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       EDINA                   40.17N  92.17W
05/13/2010  M1.71 INCH       KNOX               MO   CO-OP OBSERVER

            24 HOUR TOTAL RAINFALL

&&

JP
Local storm report, May 13, 7:53 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 AM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       NOVELTY                 40.01N  92.21W
05/13/2010  M1.83 INCH       KNOX               MO   CO-OP OBSERVER

            24 HOUR TOTAL RAINFALL

&&

JP
Local storm report, May 13, 8:23 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 AM CDT THU MAY 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     FLASH FLOOD      2 W CENTRALIA           39.21N  92.17W
05/13/2010                   BOONE              MO   EMERGENCY MNGR

            TRI-CITY LAKE ROAD CLOSED AT HWY CC

&&

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:50 PM CDTTornado WarningLSXKnox, Lewis, Shelby40 min
May 12, 9:04 PM CDTRiver Flood WarningLSXMarion4 days
May 12, 9:13 PM CDTFlash Flood WarningLSXKnox, Lewis, Shelby6 hr
May 12, 9:31 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis34 min
May 13, 1:46 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway29 min
May 13, 2:52 AM CDTFlash Flood WarningLSXKnox, Lewis, Shelby6 hr
May 13, 4:39 AM CDTFlash Flood WarningLSXBoone, Moniteau6 hr
May 13, 8:01 AM CDTAreal Flood WarningLSXKnox, Lewis, Shelby12 hr
May 13, 10:30 AM CDTRiver Flood WarningLSXJefferson, Saint Louis17 days
May 13, 10:40 AM CDTAreal Flood WarningLSXBoone48 hr
May 13, 12:11 PM CDTRiver Flood WarningLSXLewis7 days
May 13, 12:11 PM CDTRiver Flood WarningLSXMarion7 days
May 13, 12:11 PM CDTRiver Flood WarningLSXMarion7 days
May 13, 12:11 PM CDTRiver Flood WarningLSXMarion11 days
May 13, 12:11 PM CDTRiver Flood WarningLSXRalls9 days
May 13, 12:11 PM CDTRiver Flood WarningLSXPike11 days
May 13, 12:11 PM CDTRiver Flood WarningLSXLincoln12 days
May 13, 12:11 PM CDTRiver Flood WarningLSXSaint Charles17 days
May 13, 12:11 PM CDTRiver Flood WarningLSXSaint Charles16 days
May 13, 12:11 PM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis14 days
May 13, 6:05 PM CDTRiver Flood WarningLSXMonroe4 hr
May 13, 12:11 PM CDTRiver Flood WarningLSXRandolph19 days

Nearby

River Flood Warnings in Missouri, 2010River Flood Warnings in Illinois, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.